Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Weight concern
Apr 14, 2015

At age 23 before hiv i was at 60/or 59kg weight. Now 24 of age, my weight is at 55kg and seems to be dropping slowly, used to have excess fat on belly and it's lessening without me even exercising. Have almost 4 months on tribuss and cd4 went from 271 (8%) to 502 (16.02%) in three months. So far I have taken my pills 100%. My weight and kidney's concern me as I frequently get very mild and dull but nonetheless pain nearside right-side of abdomen. Should I be worried or is this just what happens in hiv patients?

Response from Dr. Young

Hello and thanks for posting.

First, though you've not told us about your viral load, your CD4 count increase is entirely consistent with an excellent initial treatment response.

Weight loss is very common among poz's who are not on treatment, so your loss prior to starting on Tribuss (Atripla) is not surprising.

Regarding kidney health, Tribuss is usually very well tolerated and has low overall rates of kidney injury. It's recommended that kidney health be monitored periodically, especially for those taking a tenofovir-based treatment, like Tribuss. I also recommend avoiding situations that could add to kidney risk, particularly dehydration or unnecessary non-steroidal anti-inflammatory drugs such as ibuprofen or naproxen.

It's a good idea to ask your provider about your concerns- a more detailed view of your health situation should yield more individualized advice.

Be well, BY


Previous
PEP after 2 hours
Next
Cost of HIV Medication

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement